Lawther, Ross and Liebeck, Martin W. and Seitz, Gary M. (2002) Fixed point ratios in actions of finite exceptional groups of lie type. Pacific Journal of Mathematics, 205 (2). pp. 393-464. ISSN 0030-8730Full text not available from this repository.
Let G be a finite exceptional group of Lie type acting transitively on a set Ø. For x in G, the fixed point ratio of x is the proportion of elements of Ø which are fixed by x. We obtain new bounds for such fixed point ratios. When a point-stabilizer is parabolic we use character theory; and in other cases, we use results on an analogous problem for algebraic groups in Lawther, Liebeck & Seitz, 2002. These give dimension bounds on fixed point spaces of elements of exceptional algebraic groups, which we apply by passing to finite groups via a Frobenius morphism.
|Journal or Publication Title:||Pacific Journal of Mathematics|
|Subjects:||Q Science > QA Mathematics|
|Departments:||Faculty of Science and Technology > Mathematics and Statistics|
|Deposited On:||19 Nov 2008 16:58|
|Last Modified:||03 Nov 2015 14:15|
Actions (login required)